MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number LXA
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Codes Aortic Insufficiency (1715); Calcium Deposits/Calcification (1758)
Date of Event 07/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown if device was explanted.
 
Event or Problem Description
The manufacturer was notified on 25 aug 2016 that a patient who was implanted with mitroflow lxa, size 21 on (b)(6) 2014 showed restricted leaflet movement due to calcification.No further information provided.
 
Additional Manufacturer Narrative
Design history record review completed mar 1, 2017.The complete manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model lxa21, s/n (b)(4), were pulled and reviewed by quality control at livanova (b)(4).The results confirmed that this valve satisfied all material, visual, and performance standards required for a (model lx) mitroflow aortic pericardial heart valve at the time of manufacture and release.
 
Event or Problem Description
The manufacturer was notified on 25 aug 2016 that a patient who was implanted with mitroflow lxa, size 21 on (b)(6) 2014 showed restricted leaflet movement due to calcification.The manufacturer was notified that the device was explanted on (b)(6) 2017 and replaced by a carbomedics standard aortic mechanical heart valve, a5-021.
 
Additional Manufacturer Narrative
The manufacturer was notified that the device was explanted on (b)(6) 2017 and replaced by a carbomedics standard aortic mechanical heart valve, a5-021.The manufacturer is following up to obtain further information regarding the explant and device availability.If further information is received the manufacturer will update the competent authority.

Brand Name
MITROFLOW AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key5968462
Report Number3004478276-2016-00096
Device Sequence Number81150
Product Code DYE
UDI-Device Identifier00896208000108
UDI-Public(01)00896208000108(240)LXA21(17)180831
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
P060038/S002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberLXA
Device Catalogue NumberLXA21
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/25/2016
Supplement Date Received by ManufacturerNot provided
05/10/2018
Initial Report FDA Received Date09/21/2016
Supplement Report FDA Received Date04/07/2017
09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR